Mixed Pain Meds With PsychUpdated
Hi. I’m on seroquel, gabapentin, methylphenidate, klonopin, and lithium. I had surgery. Had filled out all the meds I take. After surgery I was on norco for 4 or 5 days. Still hurting and severely inflamed. I called the surgeons office. He gave me Tramadol 50 mg every 4 hours and ibuprofen. After about 4 days I started having tremors. Face and neck twisting stretching kind of thing. My left thigh is still numb and leg was very heavy. Also constant clearing my throat and non stop humming or singing or just making grunting noises. I called the pharmacy the next day as I was so wired and shaking I could barely stand up. Obviously they said stop immediately. I also quit the lithium. Now the shaking has gone away some But still clearing throat constantly and humming. It’s driving me and my fiancé crazy. I called surgeons office again about the problem and they said just see your doctor. Nice huh?! So tomorrow I go see my family doctor. I’m wondering if this could be that serotonin syndrome. I’m upset that they gave me what they did since I looked it up online and it says in red not to mix these. Any thoughts?
I'm really sorry to hear about this terrible mishap.
A couple of red flags here that I've found. Norco pills have a serious negative reactions with a few of these pills, to include the Klonopin, Seroquel and Tramadol. Norco also has a mild negative reaction with the methylphenidate. Oddly enough it also says that some of the medication that you take regularly have mild negative reactions with eachother and should be monitored closely by a doctor.
Unfortunately at this point what's done is done and you are already taking the best course of action by going to your primary care physician. Most likely this is only the first step in a long series of events that need to take place in order to make sure that you didn't damage your body by taking medication that shouldn't have been mixed. I just hope that you don't develop any permanent issues resulting from this.
Please keep us posted on what happens. Best wishes.
Re: Kevin (# 1)
Well, went to my family doctor. He believes that the meds should pretty much be out of me by now. He thinks the humming and clearing throat will also go away in time. Still said to drink tons of water to keep flushing my system. I see a new psychiatrist on the 5th so I will see what he thinks and if necessary I’ll be sent to a neurologist. God willing that will not be necessary.
Re: Will (# 2)
For your sake I hope the doctor is right and that the humming/throat clearing goes away. As a follow up question, does your throat tickle and that's what's causing the desire to clear your throat? If so, maybe you could try drinking a bit of tea with a spoonful of honey, so long as you aren't allergic. The honey will coat your throat and has anti inflammatory properties, it's usually what I take when I have an itchy/scratchy throat.
I also hope that you don't need to see a neurologist.
Best wishes and good luck with your appointment on the 5th.
Re: Kevin (# 3)
I don’t have a tickle. It seemed to feel like I had mucous there but I didn’t. That too has gone away pretty much. Still humming although not as much. Now it’s more normal like humming my Christian songs in my head. Seems to relieve some anxiety issues at the same time. So on a good note (no pun intended :) ) I do seem to be getting better. Will see what my psych doctor says on Thursday. Sure was a very scary situation. Thanks for thinking of me.
Re: Will (# 4)
What great news! Sounds like you and the doctor are on the right track. Oh ok, so you felt like you had something in your throat you needed to clear but didn't.
Take care and continue down the path of recovery.
Re: Will (# 4)
Just thought I would drop in. I am over all the side effects except the humming music constantly. My left thigh is still pretty dull numb feeling. My doc still thinks it will come back. I hope he’s right. I see a new psych in 2 weeks. The other was a flop. Will see if he can figure out the humming.
I hope no one else has to go through this. Make sure what meds coincide with what you are taking. My case obviously they dropped the ball on.
My best friend was on lithium for big polar also Ambien and clonopin, it was doing the same thing to him ,, at first I thought he was developing turrets, was scared for him it also terrorized your liver, he was taken off of it 2 years ago after being on it for about 6 years.but that lithium is dangerous.
Re: Ahnabell (# 7)
Thanks for the response. I don’t take it anymore thankfully. Now just the seroquel and gabapentin. Klonopin as needed. She added trazadone to help sleep but waiting to see how that goes. All the side effects went away except the constant humming of music. No one can explain it. Drives my fiancé crazy but I cannot stop.
My mom is on anti depressants and sleeping pills ... I don't have all the names of them but was wondering if u could...1 REPLY
I have taken half of an 8mg Dilaudid and I have taken alot of cough medicine: Mucinex, Sudafed, and Robitussin and I am ...3 REPLIES
My question is I'm on 140 mg methadone liquid daily and have been and that dose for about 2 mos and on methadone all...1 REPLY
Chronic pain patient since 1990 hit by drunk driver, have all sorts of verified records of physical issues plus recently...
I had foot surgery yesterday, now I'm supposed to take this med. Can u tell me if it is ok to take this med w/my pai...1 REPLY
I know not to take any of the Ibuprofen NSAID family, those of the dangers of interaction with the steroid. I've bee...1 REPLY
Osteoporosis,Celiac,HRT,MouthUlcers,Insomnia,Fatigue...........Wine seems safest pain reliever w/o side effects. Any sug...2 REPLIES
I have been prescribed diclofen 50mg 3 times/day. This cuts my pain a bit but I still suffer much even trying to walk. C...1 REPLY
I've been biten by a snake or spider, according to my doctor. He has given me antibiotics and some pain meds. Can I ...1 REPLY
He changed them due to the fact that the tyenol in them were eating away at my back where i had surgery, but they dont e...1 REPLY